Sporadic Overtaking Optimality in Markov Decision Problems

Research output: Contribution to journalArticleAcademicpeer-review

170 Downloads (Pure)

Abstract

This paper examines a notion of sporadic overtaking optimality in the context of Markov decision problems (MDP). For the class of deterministic MDPs, we prove the existence of pure stationary sporadic overtaking optimal strategies under both the discounted and the average payoff evaluations. Moreover, we examine logical connections between sporadic overtaking optimality and Blackwell optimality. In the class of nondeterministic MDPs, we give examples that admit no sporadic overtaking optimal strategy and discuss a number of alternative definitions of this concept.

Original languageEnglish
Pages (from-to)212-228
Number of pages17
JournalDynamic Games and Applications
Volume7
Issue number2
Early online date2016
DOIs
Publication statusPublished - Jun 2017

Keywords

  • Overtaking optimality
  • Sporadic overtaking optimality
  • Markov decision problems
  • Blackwell optimality

Cite this